October 5, 2012 at 10:32 pm #8381Austin RichmondParticipant
Hey, It’s Austin with another question. Hopefully I’m not getting annoying with these, but then other’s may have similair concerns. My basic question is, “how do you know when it is time to start weaning off your medicine’s after you have been on the gluten free diet”?
I have been diagnosed with depression at 17, have anxiety and I have had tourettes syndrome since I was seven. I take Lexapro 10mg at night, and .5 mg clonazepam at night and half of that in the afternoon. Before I knew about gluten sensitivity I noticed after being on the Lexapro, which I have been on for almost 7 years, that it made me forgetful and apathetic. It gave me and gives me that dull, not happy, not sad mood that everybody will mention when being on most SSRI’s. When I realized that I didn’t want to live my life like this I weaned off of it, by cutting quarters over a 1-2 month period and then was off of it for 3 months before I felt so miserable I had to go back onto it. I felt worse than before I was on it and was anxious, foggy and paranoid everyone else knew something was wrong. This was about 4 years ago. My clonazepam is similair in that I never weaned off of it completely, but can notice a huge difference in a couple days with 1/3 less the dose. This is for my tourettes and anxiety. (Tourettes syndrome is an involuntary movement disorder for people who don’t know and most people don’t have the extreme case they portray in the media. I have a mild to moderate version, mostly facial twitching and gaps in speech.)
For now, I have been doing the gluten-free diet mostly succesful, definetely craving it a lot like a drug, but am getting better knowing that I have to accept the forever part. I am about to order the Elisa Act test online (I found websites that offer’s the test without a doctors script) and have started taking b-12 methyl vitamins and magnesium vitamins until I can afford the other test.
Back to the question. Since, I feel apathetic and can’t look forward to things on my medicines, yet feel anxious when in social situations or especially when thinking about getting a different job, what will the signs be that I am ready to wean off my medicines. I know I have a lot of waiting for this and have to be patient, but will I still feel the apathetic side effects when my body is mostly healed and not receive full relief until I am off of my medicine’s or will I notice a huge difference after a certain amount of time? I just don’t want to feel apathetic when I could be “feeling emotions” because my medicine is masking the emotions.
Also, on a side note for Dr. Osborne or anybody else who knows. Has anybody seen Tourette’s syndrome go into full remission on a gluten free diet. I’m pretty sure it’s not listed as an autoimmune disease. I have been doing casein free too, by the way. Last, but not least, sorry about the lengthy post.
-Austin R.October 19, 2012 at 5:26 pm #10101Rita BrayParticipant
Your case is more than can be responded to in this forum.
The good news is that Dr Osborne does phone consultations so you may give that try.
Good Luck in finding your answers.
RitaNovember 11, 2012 at 10:43 am #10146TheresaMember
Hello Austin, glad to have you on board the grain free/True Gluten Free wheel of life! I agree with Rita. A phone consultation with Dr. O. may well be very beneficial. I also believe finding a doctor and psychiatrist that practices Functional Medicine would be paramount. There is a psychiatrist whose blogs and facebook page I follow by the name of Emily Deans, M.D (Evolutionary Psychiatry) she is also listed on http://primaldocs.com/. I also recently started following and looking into the work of Dr. Daniel Amen.( “The Brain Doctor”) https://www.facebook.com/drdanielamen?fref=ts. My family has a strong history of various mental disorders which I believe are very much tied in to and affected by gluten. I personally feel there may be hope for you to get off traditional medications but this must be done with close supervision and monitoring. Wishing you the best
Hope the links work for you!
- You must be logged in to reply to this topic.